MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145040P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: 8888145044cp - 8888145044cp 23cm p h kit vt ce, lot# unknown 8888145044cp - 8888145044cp 23cm p h kit vt ce, lot# unknown 8888145040p - 8888145040p 23 cm slot kit w/vt, lot# 2320000262 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during implantation, the cannula (split airlock) of the kit was broken (split)/head torn, and one product had a sheath issue.It was also stated that the top of the splitting sheet disconnect from the shaft, so the catheter could not be placed into the patient.The inserter decided to use the split sheet from another kit of the same lot as the remedial action.Therewas no damage to the inner package and outer packaging.The sterile barrier was intact.There was no flushing prior to use.There was nothing unusual about the device before use.The treatment proceeded and was completed after the resolution of the split cannula was removed and restarted with a new set of procedure was the corrective action taken.The patient lost approximately 30 ml of blood, and a blood transfusion was not required.In addition to the reported issue, there were no other defects/damages to the product identified at the time of the event.There was no other products used with the device.There was no excessive force applied to the device.There were no cleaning agents used on the device.There was no problem with the luer adapter.There was no patient outcome.
 
Additional Manufacturer Narrative
D10 concomitant products: 8888145044cp - 8888145044cp 23cm p h kit vt ce, lot# 2320000262 8888145044cp - 8888145044cp 23cm p h kit vt ce, lot# 2320000262.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during implantation, three cannulas (split airlock) of the kit were broken (split)/head torn.It was also stated that the top of the splitting sheet disconnect from the shaft, so the catheter could not be placed into the patient.The inserter decided to use the split sheet from another kit of the same lot as the remedial action.There was no damage to the inner package and outer packaging.The sterile barrier was intact.There was no flushing prior to use.There was nothing unusual about the device before use.The treatment proceeded and was completed after the resolution of the split cannula was removed and restarted with a new set of procedures as the corrective action taken.The patient lost approximately 30 ml of blood, and a blood transfusion was not required.In addition to the reported issue, there were no other defects/damages to the product identified at the time of the event.There were no other products used with the device.There was no excessive force applied to the device.There were no cleaning agents used on the device.There was no problem with the luer adapter.There was no patient outcome.
 
Additional Manufacturer Narrative
Correction: b5 additional information: d9, g3, h3, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during implantation, the cannulas (split airlock) of the kit were broken (split)/head torn.It was also stated that the top of the splitting sheet disconnect from the shaft, so the catheter could not be placed into the patient.The inserter decided to use the split sheet from another kit of the same lot as the remedial action.There was no damage to the inner package and outer packaging.The sterile barrier was intact.There was no flushing prior to use.There was nothing unusual about the device before use.The treatment proceeded and was completed after the resolution of the split cannula was removed and restarted with a new set of procedures as the corrective action taken.The patient lost approximately 30 ml of blood, and a blood transfusion was not required.In addition to the reported issue, there were no other defects/damages to the product identified at the time of the event.There were no other products used with the device.There was no excessive force applied to the device.There were no cleaning agents used on the device.There was no problem with the luer adapter.There was no patient outcome.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the pull tabs had detached from the sheath.It was reported that there was a hole, break, crack or leak on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19638235
Report Number1282497-2024-00184
Device Sequence Number7146706
Product Code MSD
UDI-Device Identifier10884521158030
UDI-Public10884521158030
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/19/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145040P
Device Catalogue Number8888145040P
Device Lot Number2320000262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/31/2024
09/10/2024
09/30/2024
12/06/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/06/2024
09/11/2024
10/10/2024
12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11; SEE H11
Patient SexUnknown